How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 31692
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

My mom is 93 and lives in an assisted living.she has sx's of

Resolved Question:

my mom is 93 and lives in an assisted living.she has sx's of hearing little kids,says she does not see them only hears them.lots of meds have serious side effects.she takes seoquel 2 hs.is there perhaps a safe medication from the natural food store.she is also post cva,from which she has recovered.having been in the medical profession 4 over 40 years I dont trust the medication that they so freely order,too many side effects.i do not want her drugged up,she has had no consult with mental health.if all this persist I will have to relocate her and she does not want to move,unless they force my mom out of there.desperate france thanks melatonin is good but doubt if it takes away her voices
Submitted: 5 years ago.
Category: Health
Expert:  Dr. Chip replied 5 years ago.
Hi--Seroquel is a medication I would only use with caution in someone her age. Are the auditory hallucinations the only problem, and otherwise her behavior is manageable?
Customer: replied 5 years ago.
seems to be,it was originally rx'd when she had the cva.she takes 1/2 tab @hs.she gets aggressive,that's all part of dementia thing,which i'm hoping it is just a passing thing,they say she'll get aggressive towards people at times,so d u give her another 1/2 tab os seroquel 9I dont feel right there0how do you get rid of the kids voices she hears,she is not unhappy but it's got to be bothersome.old and frail what's the solution to make her life pleasant.for all meds have lots of side effects as u know.anythying over the counter in the natural products?i know she can't take ginko,nor st john's wart --side effects from those.Benadryl? I dont want her to be all druged out,i am here in florida and she is in canada,the system there is not like ours,they need to get the med approved by the quebec gov.ect...all i want is for her to stay where she is and her profile is now a #8,once it reaches a #12 she has to move ,so time is of the essence,am going there in 2 weeks.Thanks fb she is on hctz,(bp med and a diuretic ,coversyl 2 mg (for b/p) tylenol 650 tid.I think that is too much but it is within the normal mg required qd.so says the pharmacist
Customer: replied 5 years ago.
she is somewhat aggressive @times,which we do not want,so the staff can cope with her.she takes hctz,coversyl 2mg for bp.tylenol 650 mg tid.i feel that is rather a large dose but pharmacist told me it is an ok dosage.she has osteoarthritis no muscle left in her (l)hip and if the med is prn will she be able to really tell them she's in pain???she says she has no pain,but we do not want that leg to give on her,I would go 650 mg am and pm.I think that tylenol is too much, but am just a nurse not an md. benadryl has been used on some cases not sure if it would solve her problem,and besides it would make her sllepy.how about benadryl 25mg at hs and 1/2 tab and 1/4 tab seroquel in am???FB
Customer: replied 5 years ago.
she is somewhat aggressive @times,which we do not want,so the staff can cope with her.she takes hctz,coversyl 2mg for bp.tylenol 650 mg tid.i feel that is rather a large dose but pharmacist told me it is an ok dosage.she has osteoarthritis no muscle left in her (l)hip and if the med is prn will she be able to really tell them she's in pain???she says she has no pain,but we do not want that leg to give on her,I would go 650 mg am and pm.I think that tylenol is too much, but am just a nurse not an md. benadryl has been used on some cases not sure if it would solve her problem,and besides it would make her sllepy.how about benadryl 25mg at hs 1/4 tab seroquel in am???FB
Customer: replied 5 years ago.
how about benadryl 25mg @hs and 1/4 tab seroquel q am?just d/c seroquel 1/2 tab @hs. would that take care of the kid voices she hears/FB
Expert:  Dr. Chip replied 5 years ago.
Sorry for the delay. Is Seroquel the only medicine specific to the hallucinations and dementia that has been tried?
Customer: replied 5 years ago.
yeswould it be feasible to give her benadryl 25 mg @hs and d/c seroquel 1/2 tab at hs and give my mom just 1/4 of a tablet of seroquel in am.would the benadryl help those kid voices which she hears,these voices sometimes wake her up,at 93 she needs her sleep thaks.I'm just seeking some input so when i do speak with her family practioner together we might find a solution,2 minds better than one thanks FB would not want her sedated so she cannot function up and about.
Expert:  Dr. Chip replied 5 years ago.
If she can get some sleep that would be helpful, and if the benadryl doesn't help there are prescription sleep aids. Lowering the Seroquel dose will help since that's a very problematic medication for someone her age. I would also discuss with her doctor trying a different medication for the hallucinations if it's needed--perhaps depakote or risperidal.
Dr. Chip and 3 other Health Specialists are ready to help you
Customer: replied 5 years ago.
have just sent my question to u.FB
Expert:  Dr. Chip replied 5 years ago.
Sorry, didn't understand your last post